Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 14, NWS Wichita, KS

June 24, 201314 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 24, 2013, 3:40 AM CDT for 14 counties in Kansas. It took effect at Jun 24, 2013, 11:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2013, 3:40 AM CDT (08:40 UTC)
In effect from
Jun 24, 2013, 11:00 AM CDT
Expired
Jun 24, 2013, 8:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
2458 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WWUS73 KICT 240840
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
340 AM CDT MON JUN 24 2013

...STRONG SOUTH WINDS TO WHIP ACROSS CENTRAL AND MOST OF SOUTH
CENTRAL KANSAS FROM MIDDAY TIL EARLY THIS EVENING...

KSZ032-033-047>052-067-068-082-083-091-092-242245-
/O.NEW.KICT.WI.Y.0014.130624T1600Z-130625T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
340 AM CDT MON JUN 24 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING.

* WINDS...WILL INCREASE TO BETWEEN 30 AND 40 MPH AROUND MIDDAY
  WITH THE STRONGER WINDS OCCURRING OVER CENTRAL KANSAS.

* IMPACTS...DRIVING ON EAST WEST ORIENTED HIGHWAYS WILL BE
  DIFFICULT...MOST NOTABLY I-70 AND HIGHWAY 400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS FROM 30 TO 39 MPH AND/OR
GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

ES
2 follow-up statements
356 
WWUS73 KICT 242047
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT MON JUN 24 2013

KSZ049-051-052-068-242200-
/O.CAN.KICT.WI.Y.0014.000000T0000Z-130625T0100Z/
SALINE-MCPHERSON-MARION-HARVEY-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION...NEWTON
347 PM CDT MON JUN 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. 

$$

KSZ032-033-047-048-050-067-082-083-091-092-250100-
/O.CON.KICT.WI.Y.0014.000000T0000Z-130625T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-SEDGWICK-
HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON
347 PM CDT MON JUN 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WINDS...SUSTAINED NEAR 30 MPH WITH GUSTS AROUND 40 MPH.

* IMPACTS...DRIVING HIGH PROFILE VEHICLES ON EAST WEST ORIENTED
  HIGHWAYS WILL BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS FROM 30 TO 39 MPH
AND/OR GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

HOWERTON
441 
WWUS73 KICT 250100
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT MON JUN 24 2013

KSZ032-033-047-048-050-067-082-083-091-092-250200-
/O.CAN.KICT.WI.Y.0014.000000T0000Z-130625T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-SEDGWICK-
HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON
800 PM CDT MON JUN 24 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA WILL BE ALLOWED TO EXPIRE
AT 8 PM. 

GUSTY SOUTH WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS MOST OF
CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. 

$$

KETCHAM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 24, 3:35 AM CDT, 5 minutes earlier.

Area forecast discussion, Jun 24, 3:35 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
335 AM CDT MON JUN 24 2013

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 335 AM CDT MON JUN 24 2013

TODAY:
BY FAR THE GREATEST ADDITION TO THE INHERITED FORECAST IS THAT A WIND
ADVISORY IS BEING ISSUED FOR ALL OF CNTRL & MOST OF SC KS (EXCEPTIONS
ARE BUTLER & COWLEY COUNTIES.) THAT'LL BE IN EFFECT FROM 11AM-8PM. LAPSE
RATED IN LOWEST ~8,000FT BECOME DRY ADIABATIC BY MID-DAY & BELIEVE THEY
WILL WIN THE "TUG-O-WAR" WITH MID-HIGH LVL CLOUDINESS THAT MAY PREVAIL
FOR MOST OF THE MORNING. HAVE ASSIGNED 15-20% POPS TO MOST AREAS TIL ~10
AM (THE EXCEPTIONS ARE HARPER...KINGMAN & MOST OF SUMNER) AS SUBTLE MID
LVL IMPULSE SPRINTS NE FROM W/NW KS TO NE KS. REASON FOR INCLUDING SE KS
IS THAT ACCAS IS BEGINNING TO POP PLUS ISOLD -TSRA ARE FESTERING OVER NE
OK.

TONIGHT:
TSRA TO REDEVELOP OVER WRN KS LATE THIS/EARLY THIS EVENING AS SUBTLE MID
LVL SHORTWAVE SPRINTS NE FROM ERN CO & WRN KS. AS THE "MINI-FEATURE"
CONTINUES ITS NE SURGE TOWARD NE KS & NW MO FAIRLY WELL-DEFINED MID-LVL
OMEGA LIKEWISE SPRINTS NE ACROSS KS & WILL INTERACT WITH SUFFICIENT FUEL
TO INDUCE SCT -TSRA OVER CNTRL KS LATE TONIGHT.

TUE-WED NGT:
PASSWORD IS "HEAT". NEGATIVELY-TILTED MID-UPR TROF THAT'LL DIG FROM ERN
MT TO NE KS WILL INDUCE SFC TROF TO VENTURE SLOWLY TOWARD CNTRL NEBRASKA
& NW KS. SUCH BEHAVIOR WILL INDUCE LWR-DECK FLOW TO SLOWLY BECOME SWLY &
ENABLE DRIER AIR TO SURGE NE FROM THE WRN PLAINS TO CNTRL KS. INHERITED
MAXES ~100F ALONG & W OF I-135 ARE LIKELY WITH MID 90S ANTICIPATED OVER
SE KS.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 335 AM CDT MON JUN 24 2013

TEMPS ARE A BIT CHALLENGING AS IT APPEARS A WEAK COLD FRONT WILL DROP IN
OVER CNTRL KS AS THE AFORE-MENTIONED NEGATIVELY-TILTED MID-LVL TROF
CONTINUES EWD PUSH TOWARD UPR MS VALLEY. SUCH BEHAVIOR SHOULD CAUSE THE
FRONT TO STALL IN E-W MANNER THROUGH CNTRL KS. WITH SWD ADVANCEMENT OF
THE FRONT SOMEWHAT IN DOUBT HAVE KEPT MOST FACETS OF INHERITED FORECAST
INTACT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1148 PM CDT SUN JUN 23 2013

STRONG GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE REGION FOR THE
NEXT 24 HOURS....WITH VFR CONDITIONS EXPECTED.  THE ONLY CONCERN
WILL BE ALONG A STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE NW
OF THE KRSL TAF SITE. INCREASED CONVERGENCE ALONG THIS FRONT MAY
LEAD TO A FEW ELEVATED SHOWERS AND THUNDERSTORMS TO DEVELOP LATE
TONIGHT OR EARLY MON MORNING. GENERAL PROPAGATION OF THIS CONVECTION
MAY TAKE IT EAST INTO THE KRSL AND POSSIBLY THE KSLN TAF SITES AFTER
09Z/MON. SO WILL GO WITH A VCTS FOR THIS CHANCE ALONG THE I-70
CORRIDOR FOR KRSL/KSLN AFTER09Z/MON.  COULD SEE AN ISOLATED TSRA
PROPAGATION DROP SOUTHEAST TOWARDS THE KHUT AND POSSIBLY THE KICT
TAF SITES LATE TONIGHT...OR EARLY ON MON...BUT COLD POOL DOESNT LOOK
STRONG ENOUGH TO BRING IT THIS FAR SOUTH...SO WILL NOT ADD TSRA INTO
THE SOUTH CEN KS TAFS JUST YET.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    95  77  98  77 /  20  10   0   0
HUTCHINSON      96  78 100  77 /  20  20   0   0
NEWTON          95  78  98  77 /  20  10   0   0
ELDORADO        94  77  95  77 /  20  10   0   0
WINFIELD-KWLD   95  77  96  76 /  20  10   0   0
RUSSELL         97  76 102  73 /  20  10   0   0
GREAT BEND      97  76 102  74 /  20  10   0   0
SALINA          97  78 100  77 /  20  20  10   0
MCPHERSON       96  78 100  77 /  20  20   0   0
COFFEYVILLE     94  76  94  76 /  20   0   0   0
CHANUTE         94  77  93  76 /  20   0   0   0
IOLA            94  77  93  76 /  20   0   0   0
PARSONS-KPPF    94  77  93  76 /  20   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR KSZ032-033-047>052-067-068-082-083-091-092.

&&

ES
Hazardous weather outlook, Jun 23, 11:48 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1148 PM CDT SUN JUN 23 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-250500-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1148 PM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE OVERNIGHT ACROSS CENTRAL KANSAS.
THE BEST CHANCE FOR A THUNDERSTORM WILL BE NORTHWEST OF A LINE
FROM LINCOLN TO RUSSELL. A FEW STRONG STORMS ARE POSSIBLE WITH
DIME SIZE HAIL AND WIND GUSTS TO 50 MPH THE MAIN CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS MAY LINGER INTO EARLY MONDAY. THUNDERSTORMS
ARE ALSO IN THE FORECAST ON MONDAY NIGHT AND THURSDAY IN CENTRAL
KANSAS...AND ON FRIDAY SOUTHEAST OF A LINE FROM IOLA TO AUGUSTA TO
HARPER.

SUSTAINED WINDS AROUND 30 MPH ARE FORECAST ACROSS RUSSELL AND
BARTON COUNTIES ON MONDAY AFTERNOON.

TRIPLE DIGIT HEAT INDICES ARE FORECAST OVER MOST AREAS EACH
AFTERNOON FROM MONDAY THROUGH FRIDAY...WITH SOME LOCATIONS REACHING
105 ON WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON/KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 12:30 PM CDTSpecial Weather StatementICTEllsworth, Rice30 min

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.